MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number RU5ITC-DWC-MP
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).12-sep-2024: manufacturer's investigation is ongoing.A final report will be submitted upon completion of the investigation this is an initial report.
 
Event or Problem Description
On 05-aug-2024 (approximate date) the hearing aid's wax guards do not stay on.It had been reported that grommet appears to have worn off.The grommet that holds the wax guard fell off, but not in the user's ear.Therefore, no harm to user and no medical intervention needed.No further follow up information expected.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).12-sep-2024: manufacturer's investigation is ongoing.A final report will be submitted upon completion of the investigation this is an initial report.27-nov-2024: completion of device investigation performed.Technical investigation concluded: a dhr review have been completed.No deviation or changes were found during manufacturing of the device.Visual inspection of device showed the wax guard for the hearing aids were in place and does not appear worn off.The clinical investigation concluded: clinical evaluation of the event: it was reported that the right hearing aid's wax guards on do not stay on and grommet appears to have worn off.It was reported that the grommet that holds the wax guard fell off, but not in the user's ear.There is no reports of harm to the user.No contact with authorized medical practitioner and no medical treatment reported.Device investigation showed that wax guard for both left and right hearing aid were in place and does not appear worn off.Based on the this, the clinical conclusion is that no issue was found and therefore no harm to user.Clinical evaluation according to clin eval plan&rpt,ha&tsg and clin eval plan&rpt,other acc: hearing aids need to have detachable spare parts as wax filters.Therefore, eliminating the risk of a spare parts remaining in the ear canal is not possible.A wax filter can become detached and remain in the user's ear canal when the hearing aid is removed or if the cerustop bushing has become dislodged from excessive force applied during replacements or cleaning of the wax filter.Without bushing, a replaced cerustop is not secure and may fall out in the ear.The wax filter then constitutes a foreign body in the ear canal and should be removed as soon as possible as it can pose an infection risk.The hazard is identified in the risk analysis and mitigated on device design by ensuring that the wax filter cannot be removed without a tool.The user guide includes an instruction on how to replace a wax filter with a tool and to contact the hcp if a foreign object is located in the ear canal.Risk register reference: no issue was found for this case.However risks involving mechanical damage are generally known, considered in the risk analysis, mitigated and communicated to the user.These risks are deemed to be acceptable.Manufacturer's investigation is final.This is a final report.
 
Event or Problem Description
On (b)(6) 2024 (approximate date) the hearing aid's wax guards do not stay on.It had been reported that grommet appears to have worn off.The grommet that holds the wax guard fell off, but not in the user's ear.Therefore, no harm to user and no medical intervention needed.No further follow up information expected.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key20210036
Report Number3005650109-2024-00070
Device Sequence Number8151661
Product Code OSM
UDI-Device Identifier05708296260409
UDI-Public05708296260409
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberRU5ITC-DWC-MP
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2024
Supplement Date Received by Manufacturer08/16/2024
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/25/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale